Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 114, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Sep 6, 2012, 4:26 PM EDT for 4 counties in New York. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2012, 4:26 PM EDT (20:26 UTC)
- Expired
- Sep 6, 2012, 5:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Broome County, NY, Chenango County, NY, Tioga County, NY, Tompkins County, NY
The radar
The Binghamton radar (KBGM), 20 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 4:45 PM EDT | TSTM WND DMG | Candor, NY | TREES DOWN |
| Sep 6, 5:22 PM EDT | TSTM WND DMG | Vestal, NY | MANY TREES AND POWER LINES DOWN. ROSS HILL ROAD AND KNIGHT ROAD AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 2:50 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
378
WUUS51 KBGM 062026
SVRBGM
NYC007-017-107-109-062130-
/O.NEW.KBGM.SV.W.0114.120906T2026Z-120906T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
426 PM EDT THU SEP 6 2012
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BROOME COUNTY IN CENTRAL NEW YORK...
SOUTHWESTERN CHENANGO COUNTY IN CENTRAL NEW YORK...
NORTHERN TIOGA COUNTY IN CENTRAL NEW YORK...
SOUTHEASTERN TOMPKINS COUNTY IN CENTRAL NEW YORK...
* UNTIL 530 PM EDT.
* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BROOKTONDALE...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAROLINE BY 432 PM EDT...
RICHFORD BY 444 PM EDT...
BERKSHIRE BY 448 PM EDT...
NEWARK VALLEY BY 452 PM EDT...
NANTICOKE BY 500 PM EDT...
MAINE BY 504 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4246 7647 4225 7564 4200 7578 4200 7583
4209 7621 4224 7654 4228 7653 4229 7657
TIME...MOT...LOC 2027Z 292DEG 25KT 4233 7638
$$
/SLI2 follow-up statements
549
WWUS51 KBGM 062058
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
458 PM EDT THU SEP 6 2012
NYC007-017-107-109-062130-
/O.CON.KBGM.SV.W.0114.000000T0000Z-120906T2130Z/
BROOME NY-CHENANGO NY-TIOGA NY-TOMPKINS NY-
458 PM EDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN TOMPKINS...NORTHERN TIOGA...SOUTHWESTERN CHENANGO
AND WESTERN BROOME COUNTIES...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FOSTER...MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FOSTER...CAMPVILLE AND MAINE BY 505 PM EDT...
UNION CENTER BY 510 PM EDT...
ENDICOTT...WEST CORNERS AND VESTAL BY 515 PM EDT...
JOHNSON CITY BY 520 PM EDT...
BINGHAMTON AND PORT DICKINSON BY 530 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR CENTRAL NEW YORK.
&&
LAT...LON 4246 7647 4225 7564 4200 7578 4200 7583
4209 7621 4224 7654 4228 7653 4229 7657
TIME...MOT...LOC 2059Z 300DEG 24KT 4216 7618
$$
DJP690
WWUS51 KBGM 062107
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
507 PM EDT THU SEP 6 2012
NYC017-109-062117-
/O.CAN.KBGM.SV.W.0114.000000T0000Z-120906T2130Z/
CHENANGO NY-TOMPKINS NY-
507 PM EDT THU SEP 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TOMPKINS AND
SOUTHWESTERN CHENANGO COUNTIES IS CANCELLED...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR CENTRAL NEW YORK.
LAT...LON 4231 7615 4207 7574 4200 7578 4200 7583
4209 7621 4216 7636
TIME...MOT...LOC 2107Z 310DEG 38KT 4210 7615
$$
NYC007-107-062130-
/O.CON.KBGM.SV.W.0114.000000T0000Z-120906T2130Z/
BROOME NY-TIOGA NY-
507 PM EDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EAST CENTRAL TIOGA AND SOUTHWESTERN BROOME COUNTIES...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FOSTER...MOVING SOUTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
VESTAL...ENDWELL AND JOHNSON CITY BY 515 PM EDT...
BINGHAMTON BY 520 PM EDT...
CONKLIN BY 525 PM EDT...
KIRKWOOD BY 530 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR CENTRAL NEW YORK.
&&
LAT...LON 4231 7615 4207 7574 4200 7578 4200 7583
4209 7621 4216 7636
TIME...MOT...LOC 2107Z 310DEG 38KT 4210 7615
$$
/SLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 4:08 PM EDT, 18 minutes earlier.
Area forecast discussion, Sep 6, 4:08 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 408 PM EDT THU SEP 6 2012 .SYNOPSIS... A COLD FRONT WILL PASS THROUGH THE REGION LATE THIS AFTERNOON AND EARLY EVENING, WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AHEAD AND ALONG THIS BOUNDARY. HIGH PRESSURE WILL PROVIDE PARTLY TO MOSTLY SUNNY SKIES ON FRIDAY BUT THERE STILL IS A CHANCE FOR THUNDERSTORMS IN NORTHEAST PENNSYLVANIA. WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN ON SATURDAY AHEAD OF A MUCH STRONGER COLD FRONT. ON SUNDAY, MUCH COOLER AND UNSETTLED WEATHER WILL FOLLOW THE FRONT. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AT 4 PM...ISOLATED TO SCATTERED CONVECTION WAS OCCURRING OVER THE AREA AS A SFC COLD FRONT WAS MOVING THROUGH THE NRN CWA. ML CAPE VALUES OF 1500-2000 J/KG ALONG WITH UNIDIRECTIONAL FLOW AND MID LEVEL WINDS AROUND 30 KNOTS WILL KEEP THE THREAT FOR ISOLATED SEVERE THUNDERSTORMS TIL EARLY EVENING. PRIMARY THREAT WILL BE LARGE HAIL AN DAMAGING WINDS DUE TO PULSE SEVERE AND SMALL BOWING SEGMENTS. WITH VERY LIMITED UPPER LEVEL DYNAMICS OR STRONG FORCING A WIDESPREAD SEVERE EVENT IS NOT LIKELY. BY EARLY EVENING ANY REMAINING CONVECTION WILL DIMINISH QUICKLY WILL LOSS OF DIURNAL HEATING. SFC HIGH PRES WILL PROVIDE PARTLY TO MAINLY CLEAR SKIES OVERNIGHT WITH LOWS IN THE UPPER 50S TO LOWER 60S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY...HIGH PRES WILL BRIEFLY RESIDE OVER THE REGION BUT MODEL CONSENSUS CONTINUES TO SHOW MODERATE INSTABILITY ACROSS NE PA IN VCNTY OF OLD BOUNDARY. WILL CONTINUE WITH CHC POPS FOR THUNDERSTORMS HERE AND PRIMARILY DRY ELSEWHERE. MAX TEMPS WILL RANGE IN THE LOWER TO MIDDLE 80S. FRIDAY NIGHT/SATURDAY...UPPER LEVEL TROF OVER THE GREAT LAKES WILL SHARPEN AS IT PROGRESSES EASTWARD. SFC LOW PRES WILL TRACK FROM THE OHIO VALLEY NORTHEAST INTO SOUTHERN CANADA WITH TRAILING COLD FRONT CROSSING AREA LATE SATURDAY MORNING THROUGH EARLY EVENING. UPPER LEVEL TROF BECOMES SOMEWHAT NEGATIVE BUT SYSTEM WILL REMAIN PROGRESSIVE. DEEP SOUTHERLY FLOW WELL IN ADVANCE OF DEEPENING SYSTEM WILL BRING HIGH PWAT AIRMASS INTO THE NORTHEAST WITH PWATS AROUND 2 INCHES. TOTAL QPF OF .75 - 1.50 INCHES LOOKS PROBABLE WITH FROPA. DUE TO STRONG WIND FIELDS ANY SUNSHINE SATURDAY MORNING WILL DESTABILIZE THE ATMOSPHERE ENOUGH FOR THE POTENTIAL FOR A FEW SVR THUNDERSTORMS. LATE FRIDAY NIGHT INTO SATURDAY MORNING POPS WILL INCREASE RAPIDLY WITH CAT POPS EVERYWHERE BY MIDDAY. SATURDAY NIGHT/SUNDAY...SYSTEM PULLS EAST OF AREA SATURDAY NIGHT WILL PRECIP ENDING SHORTLY AFTER FROPA. AIRMASS FOLLOWING FRONT DROPS DOWN TO 5C AFTER 06Z. THIS IS COLD ENOUGH FOR SOME LAKE EFFECT RAIN SHOWERS SOUTHEAST OF LAKE ONTARIO. SUNDAY WILL BE COOL WITH GUSTY NORTHWEST WINDS AND MOSTLY CLOUDY SKIES. DUE TO LOW LEVEL INSTABILITY AND MOISTURE WILL KEEP CHC POPS FOR RAIN SHOWERS WITH BETTER THREAT NRN CWA NEAR LAKE ONTARIO. MAX TEMPS WILL ONLY REACH THE MID 60S TO LOWER 70S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH THE EXTENDED FORECAST. FOR SUNDAY NIGHT THERE WILL BE AN EXITING TROUGH. 850MB TEMPS DO LOOK COLD ENOUGH TO INITIATE A LAKE RESPONSE. MODELS ARE SHOWING 850MB TEMPS TO BE AROUND 2C. GIVEN THIS, HAVE KEPT A SLIGHT CHANCE OF PRECIP IN THE FORECAST FOR SUNDAY NIGHT. WITH INCREASING 500MB HEIGHTS AND SFC HIGH PRESSURE BUILDING ON MONDAY, HAVE KEPT MONDAY DRY FOR NOW. THIS HIGH PRESSURE, ALONG WITH A 500MB RIDGE, SHOULD KEPT THE REMAINDER OF THE FORECAST PERIOD QUIET. THERE WILL BE A COOL DOWN IN THE BEGINNING OF THE WEEK, WITH HIGH TEMPERATURES ON MONDAY ONLY IN THE UPPER 60S. AS THE HIGH PRESSURE BUILDS, THERE WILL BE A WARMING TREND THROUGH THE MIDDLE OF THE WEEK, WITH HIGHS ON WEDNESDAY LOOKING TO BE IN THE MID TO UPPER 70S. LOW TEMPERATURES EACH DAY LOOK TO BE IN THE UPPER 40S TO MID 50S FOR THE ENTIRE PERIOD. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... A WEAK SFC TROUGH IS MOVING THROUGH THE AREA THIS AFTERNOON. WITH PLENTY OF SFC MOISTURE AND DAYTIME HEATING, SOME SHOWERS, AND POSSIBLY A THUNDERSTORM, WILL DEVELOP. WITH ONLY SCATTERED CONVECTION FORECAST, AND THE UNCERTAINTY OF WHERE CONVECTION WILL OCCUR, HAVE KEPT A MENTION OUT OF THE TAFS AT THIS TIME. OTHERWISE, GENERALLY SCATTERED TO BROKEN MID DECK TODAY WITH VFR CONDITIONS. MODELS ARE INDICATING THAT THE MID DECK WILL CONTINUE INTO THE OVERNIGHT HOURS. IF THIS DOES OCCUR, THIS WILL HAMPER ANY FOG DEVELOPMENT. THE EXCEPTION IS KELM, WHERE SOME CLEARING MAY OCCUR IN THE EARLY MORNING HOURS, WHICH COULD ALLOW SOME VSBY RESTRICTIONS DUE TO FOG UNTIL AFTER SUNRISE. WINDS TODAY ARE VARIABLE AROUND 5KTS. THEY WILL GO LIGHT AND VARIABLE TONIGHT. TOMORROW MORNING, THEY ARE EXPECTED TO BECOME NW AROUND 5KTS. OUTLOOK... FRI...GENERALLY VFR. SAT/SUN...IFR/MVFR FLIGHT RESTRICTIONS POSSIBLE IN SHOWERS/THUNDERSTORMS. MON THRU WED...VFR WITH POSSIBLE IFR IN THE MORNING DUE TO FOG. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...RRM NEAR TERM...RRM SHORT TERM...RRM LONG TERM...SLI AVIATION...SLI
Hazardous weather outlook, Sep 6, 3:26 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 326 PM EDT THU SEP 6 2012 NYZ009-015>018-022>025-036-037-044>046-055-056-071930- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME- 326 PM EDT THU SEP 6 2012 ...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONGER STORM SYSTEM AND COLD FRONT WILL MOVE INTO CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA ON SATURDAY. WHILE ATMOSPHERIC DESTABILIZATION MAY BE LIMITED DUE TO EARLY MORNING RAIN AND CLOUDS...ANY PEAKS OF SUNSHINE WILL PROVIDE ENOUGH INSTABILITY TO ALLOW AN ISOLATED SEVERE STORM TO DEVELOP DURING THE DAY ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ057-062-PAZ038>040-043-044-047-048-072-071930- DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 326 PM EDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT MOVING THROUGH THE AREA THIS AFTERNOON AND EVENING WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AHEAD OF IT. AN ISOLATED STORM MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONGER STORM SYSTEM AND COLD FRONT WILL MOVE INTO CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA ON SATURDAY. WHILE ATMOSPHERIC DESTABILIZATION MAY BE LIMITED DUE TO EARLY MORNING RAIN AND CLOUDS...ANY PEAKS OF SUNSHINE WILL PROVIDE ENOUGH INSTABILITY TO ALLOW AN ISOLATED SEVERE STORM TO DEVELOP DURING THE DAY ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RRM
In the hours before
Special weather statement, Sep 6, 3:53 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
353 PM EDT THU SEP 6 2012
PAZ038-043-062100-
BRADFORD PA-WYOMING PA-
353 PM EDT THU SEP 6 2012
...STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BRADFORD AND WYOMING
COUNTIES...
* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED 8 MILES WEST OF LOVELTON...AND
MOVING EAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
HOLLENBACK AT 400 PM EDT...
STOWELL AT 405 PM EDT...
LOVELTON AND JENNINGSVILLE AT 410 PM EDT...
FORKSTON AND KASSON BROOK AT 415 PM EDT...
MEHOOPANY AT 420 PM EDT...
STULL AT 425 PM EDT...
NOXEN AND VOSBURG AT 430 PM EDT...
EVANS FALLS AND RUGGLES AT 435 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4144 7627 4154 7623 4155 7641 4156 7643
4167 7637 4155 7578 4152 7580 4150 7577
4143 7584 4138 7602 4138 7609
/SLILocal storm report, Sep 6, 4:05 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
405 PM EDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL ITHACA 42.44N 76.50W
09/06/2012 M1.00 INCH TOMPKINS NY PUBLIC
&&
JMLLocal storm report, Sep 6, 4:11 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
411 PM EDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL ITHACA 42.44N 76.50W
09/06/2012 E0.75 INCH TOMPKINS NY PUBLIC
&&
JMLLocal storm report, Sep 6, 4:21 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
421 PM EDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL CANTON 41.66N 76.85W
09/06/2012 E1.00 INCH BRADFORD PA PUBLIC
&&
JMLLocal storm report, Sep 6, 4:23 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
423 PM EDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL TOMPKINS CORNERS 42.20N 76.88W
09/06/2012 E1.00 INCH CHEMUNG NY PUBLIC
&&
JMLLocal storm report, Sep 6, 4:26 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
426 PM EDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG ELMIRA 42.09N 76.81W
09/06/2012 CHEMUNG NY PUBLIC
SEVERAL TREES DOWN. ALSO NICKEL SIZE HAIL.
&&
JMLThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:49 PM EDT | Special Weather Statement | BGM | Schuyler | 41 min |
| Sep 6, 2:51 PM EDT | Special Weather Statement | BGM | Otsego | 39 min |
| Sep 6, 3:00 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Otsego | 30 min |
| Sep 6, 3:32 PM EDT | Special Weather Statement | BGM | Otsego | 28 min |
| Sep 6, 3:36 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 24 min |
| Sep 6, 3:38 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland, Schuyler, Seneca, Tioga, Tompkins | 52 min |
| Sep 6, 3:49 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Steuben, Yates | 26 min |
| Sep 6, 3:51 PM EDT | Special Weather Statement | BGM | Chemung, Tioga | 54 min |
| Sep 6, 4:00 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 15 min |
| Sep 6, 4:05 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben, Tioga | 55 min |
| Sep 6, 4:35 PM EDT | Special Weather Statement | BGM | Steuben | 40 min |
| Sep 6, 4:41 PM EDT | Special Weather Statement | BGM | Cortland, Seneca | 49 min |
| Sep 6, 4:47 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Seneca, Tompkins | 58 min |
| Sep 6, 4:52 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tioga | 53 min |
| Sep 6, 5:19 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 56 min |
| Sep 6, 5:52 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Chenango, Cortland, Madison, Oneida, Onondaga and 1 more | 53 min |
| Sep 6, 6:09 PM EDT | Special Weather Statement | BGM | Otsego | 66 min |
| Sep 6, 6:42 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga, Otsego | 23 min |
| Sep 6, 6:45 PM EDT | Special Weather Statement | BGM | Broome | 45 min |
| Sep 6, 6:48 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 20 min |
| Sep 6, 7:02 PM EDT | Severe Thunderstorm Warning | BGM | Cortland, Schuyler, Seneca, Tompkins | 58 min |
| Sep 6, 7:54 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 27 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.